Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Feb 25, 2012, 10:35 AM EST for Camden County, New Jersey; 4 counties in Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2012, 10:35 AM EST (15:35 UTC)
- Expired
- Feb 25, 2012, 11:30 AM EST
- In force
- 55 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Camden County, NJ, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 53 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 151 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474
WWUS81 KPHI 251535
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1035 AM EST SAT FEB 25 2012
NJZ017>019-PAZ067>071-251630-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
1035 AM EST SAT FEB 25 2012
...A BAND OF MODERATE TO HEAVY SNOW WILL AFFECT PORTIONS
OF CAMDEN...BUCKS...MONTGOMERY...PHILADELPHIA...DELAWARE...
GLOUCESTER...CHESTER AND BURLINGTON COUNTIES...
AT 1032 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE
REPORTS CONTINUED TO TRACK A BAND OF HEAVIER SNOW MOVING THROUGH THE
PHILADELPHIA METRO AREA. THIS BAND IS MOVING SOUTHEASTWARD AT 30 MPH.
THE HEAVIEST PART OF THE SNOW BAND WILL RAPIDLY DROP VISIBILITIES TO
A QUARTER OF A MILE, ALONG WITH A QUICK COATING OF SNOW OCCURRING.
USE CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS BAND OF SNOW AS
THE VISIBILITY WILL CHANGE RAPIDLY. THE SNOW WILL QUICKLY COAT NON
ROADWAY SURFACES, HOWEVER A FEW SLIPPERY SPOTS ARE POSSIBLE
ESPECIALLY ON BRIDGES AND OVERPASSES.
LAT...LON 3983 7479 3982 7480 3975 7482 3997 7581
4025 7554 4008 7469
$$
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Feb 25, 9:34 AM EST, 1 hour 1 minute earlier.
Area forecast discussion, Feb 25, 9:34 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 AM EST SAT FEB 25 2012
.SYNOPSIS...
LOW PRESSURE DEEPENING OFF THE NEW ENGLAND COAST THIS MORNING
WILL TRACK IN THE CANADIAN MARITIMES THIS AFTERNOON. HIGH PRESSURE
OVER THE LOWER MISSISSIPPI VALLEY WILL BUILD EAST...REACHING THE
MID ATLANTIC COAST MONDAY. A WEAK COLD FRONT WILL CROSS THE REGION
MONDAY NIGHT...FOLLOWED BY HIGH PRESSURE TUESDAY. A STRONG COLD
FRONT WILL APPROACH THE AREA WEDNESDAY...THEN CROSS THE REGION
WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR
THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A RATHER IMPRESSIVE BUT LOCALIZED EVENT THIS MORNING AS A FAIRLY
NARROW BAND OF MODERATE TO HEAVY SNOW HAS BEEN SETTLING
SOUTHEASTWARD ACROSS PORTIONS OF EASTERN PENNSYLVANIA. THIS BAND IS
GENERALLY ON THE NORTH SIDE OF A STRONG AREA OF CHANNELIZED
VORTICITY AND AHEAD OF AN UPPER-LEVEL TROUGH AXIS. THE NEARBY 12Z
RAOBS INDICATE STEEPER LOW-LEVEL LAPSE RATES WITH EVEN SOME WEAK
INSTABILITY PRESENT. THIS COMBINED WITH A DEEP CYCLONIC FLOW AND
CAA IS HELPING TO FOCUS THE NARROW BAND OF SNOW. THIS BAND HAS
PRODUCED UP TO 1.5 INCHES OF SNOW IN PORTIONS OF BERKS COUNTY.
SOME PENNDOT CAMERAS INDICATE THE VISIBILITY IS GREATLY REDUCED
WITHIN THIS BAND WITH THE SNOW QUICKLY ACCUMULATING. IT APPEARS
MOST OF THE ACCUMULATION IS ON NON ROADWAY SURFACES. AN EARLIER
UPDATE REFINED THE POPS BASED ON THE MOVEMENT OF THE BAND. THE
HRRR HAS THIS BAND BUT IT WAS A BIT TO FAR NORTH INITIALLY. THIS
BAND MAY TEND TO BREAK UP AS WE GET MORE OF A DIURNAL INFLUENCE TO
DISRUPT IT, HOWEVER STEEP LOW-LEVEL LAPSE RATES AND ENOUGH
MOISTURE MAY RESULT IN ADDITIONAL SNOW SHOWERS DEVELOPING THROUGH
THE AFTERNOON. THE HRRR IS SHOWING THIS POTENTIAL, THEREFORE WE
EXPANDED THE CHC POPS SOME THIS AFTERNOON. WE HAVE LOWER
CONFIDENCE WITH A SOUTHEASTERN EXTENT THOUGH, BUT FOR NOW ADDED IN
A SPRINKLE/FLURRY MENTION FOR SOME. THE STRATOCUMULUS SHOULD
DEVELOP AND EXPAND EASTWARD THROUGH THE AFTERNOON DUE TO LOW-LEVEL
HEATING AND ALSO STEEPENING LOW-LEVEL LAPSE RATES.
THE NEXT CONCERN TO TACKLE IS THE WINDS. SO FAR THE WINDS HAVE
BEEN A BIT LOWER AND THIS MAY BE A RESULT OF THE MIXING NOT QUITE
BEING ALL THAT DEEP JUST YET. BASED ON THE FORECAST SOUNDINGS, THE
PEAK WIND GUSTS /40 TO 50 MPH/ MAY ACTUALLY OCCUR LATER THIS
AFTERNOON AS THE LAPSE RATES MAX OUT AND WE GET EVEN DEEPER MIXING
ALONG WITH SOME STRONGER WINDS ALOFT. THE WIND ADVISORY THEREFORE
REMAINS IN EFFECT FOR THE ENTIRE CWA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
THE PRESSURE GRADIENT WILL BEGIN TO RELAX A BIT TONIGHT AS THE
HIGH PRESSURE SYSTEM TO OUR WEST MOVES CLOSER TO OUR AREA. WINDS
WILL DIMINISH SLOWLY OVERNIGHT WITH MOST OF THE GUSTS DROPPING
OFF BY OR SHORTLY AFTER MIDNIGHT. SKIES WILL BECOME MOSTLY CLEAR
AND TEMPERATURES WILL BOTTOM OUT IN THE UPPER TEENS AND 20S.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
A FAIRLY QUIET PERIOD FOR THE MOST PART...WITH THE MOST ACTIVE
PERIOD BEING WEDNESDAY INTO WEDNESDAY NIGHT.
THE GRADIENT COULD SUPPORT 25 MPH WIND GUSTS SUNDAY MORNING...BUT AS
HIGH PRESSURE BUILDS TO THE EAST SOUTH OF THE AREA...THE GRADIENT
SHOULD RELAX IN THE AFTERNOON. CONVECTIVE TEMPERATURES SEEM TO BE
OUT OF REACH BY SOMETIME IN THE AFTERNOON...SO MOSTLY SUNNY SHOULD
DO IT.
THE COOLEST DAY OF THE LONG TERM SHOULD BE SUNDAY. 850 MB
TEMPERATURES SUPPORT HIGHS FROM THE MID 30S NORTH TO THE UPPER 40S
SOUTH. THE MOS BLEND SHOULD SUFFICE FOR HIGHS...SINCE IT APPEARS TO
BE IN LINE WITH THE ABOVE THINKING.
DIMINISHING WINDS AND MAINLY CLEAR SKIES SHOULD RESULT IN GOOD
RADIATIONAL COOLING CONDITIONS IN PROTECTED LOCATIONS (SUCH AS THE
PINE BARRENS IN NEW JERSEY). FOR THE MOST PART...THE MOS BLEND
SHOULD BE OK FOR MOST PLACES...BUT FOR PROTECTED LOCATIONS THESE
NUMBERS WERE DROPPED BY 3 TO 8 DEGREES.
MID LEVEL MOISTURE STARTS TO INCREASE MONDAY IN THE WARM AIR
ADVECTION AHEAD OF A NORTHERN STREAM SHORT WAVE. SINCE THE AIRMASS
IS DRY TO START...SO MOST OF THE MOISTURE SHOULD GO INTO HIGH AND
MID LEVEL CLOUDS...MAINLY ACROSS THE NORTH. AS WINDS SHIFT MONDAY
AFTERNOON...THE LOWER LEVELS WARM...AND OUTSIDE OF THE INFLUENCE OF
THE TERRAIN AND THE WATER...GFS MOS NUMBERS LOOK BETTER FOR HIGHS.
THE NORTHERN STREAM SHORT WAVE SHOULD PASS THROUGH NEW ENGLAND
MONDAY NIGHT. THE WARM AIR ADVECTION MAXIMIZES NORTH OF THE
AREA...SO FOR NOW THE FRONTAL PASSAGE APPEARS TO BE DRY. THERE IS
SOME COLD AIR ADVECTION BEHIND THE FRONT...AND THIS COULD TRANSLATE
IN TO GUSTY NORTHWEST WINDS IN THE HIGHER TERRAIN. IN ADDITION...THE
UPSLOPE FLOW COULD RESULT IN CLOUDS IN THE TERRAIN...AND PERHAPS
SOME SNOW SHOWERS NEAR KMPO.
THE MID LEVEL FLOW QUICKLY BECOMES QUASI ZONAL IN THE MID LEVELS
TUESDAY...WITH RISING HEIGHTS. THE COLD AIR ADVECTION BEHIND THE
FRONT AND SHORT WAVE ENDS TUESDAY MORNING...AND ANY GUSTINESS TO THE
WIND SHOULD END AS WELL. 850 MB TEMPERATURES SUGGEST HIGHS ABOVE
NORMAL ONCE AGAIN.
WARM AIR ADVECTION SHOULD MOISTEN THE COLUMN TUESDAY NIGHT...BUT AT
THIS POINT ANY LIGHT PRECIPITATION SHOULD OCCUR AFTER MIDNIGHT. DRY
IS COLD THIS TIME OF YEAR...AND EVAPORATIVE COOLING COULD PRESENT
SOME PRECIPITATION TYPE PROBLEMS ACROSS THE TERRAIN. THE WARM AIR
ADVECTION APPEARS TO BE IMPRESSIVE...BUT NO SIGNATURES THIS FAR OUT
OF ANY ORGANIZATION TO THE PRECIPITATION. STILL...ACCUMULATING SNOW
IS POSSIBLE IN THE HIGHER TERRAIN...AND SNOW AND SLEET WHERE ADDED
TO THE FORECAST FOR TUESDAY NIGHT.
WEDNESDAY SHOULD BE THE MOST ACTIVE DAY OF THE WEEK. THE OVERRUNNING
PRECIPITATION PROBABLY PEAKS DURING THE MORNING HOURS NORTH OF A
WARM FRONT THAT LOOKS TO BISECT THE AREA. MID RANGE MODELS ARE
SUGGESTING A STABLE SURFACE WAVE COULD DEVELOP ON THE FRONT...
HALTING ITS MOVE NORTH. IF THIS OCCURS...HIGHS FOR WEDNESDAY COULD
BE TOO HIGH...AND THE POTENTIAL FOR WINTRY WEATHER IN THE TERRAIN
COULD EXTEND INTO WEDNESDAY MORNING.
MODELS ARE ALL SHOWING SOME VERSION OF A LOW LEVEL JET LATE IN THE
DAY OR WEDNESDAY EVENING ACROSS SOUTHERN ZONES. THE LOW LEVEL JET
WILL PROBABLY BE THE FOCAL POINT FOR CONVECTIVE TYPE PRECIPITATION
AHEAD OF A STRONG COLD FRONT WEDNESDAY EVENING. AT THIS DISTANCE...
BULK SHEAR APPEARS TO BE GOOD...BUT INSTABILITY MARGINAL (WHICH IS
TYPICAL FOR THE END OF THE COOL SEASON). TOO EARLY TO MENTION
THUNDER YET...BUT AS PRECIPITABLE WATER VALUES PEAK NEAR 1.50 INCHES
(WHICH IS 2 TO 3 STANDARD DEVIATIONS ABOVE NORMAL)...THERE IS A
HEAVY RAIN THREAT. IN ADDITION...THERE COULD BE SOME WIND
ISSUES...BUT THIS WILL BE PREDICATED ON THE POSITION OF THE WARM
FRONT...WHICH CAN BE PROBLEMATIC (TO SAY THE LEAST) THIS TIME OF
YEAR.
THE SHORT WAVE EXITS THURSDAY MORNING...AS THE MID LEVEL FLOW
BECOMES QUASI ZONAL ONCE AGAIN. THURSDAY LOOKS A BIT COOLER WITH THE
POTENTIAL FOR WEST TO NORTHWEST GUSTINESS DURING THE DAY. FRIDAY
LOOKS WARMER AND DRY...BEFORE ANOTHER SYSTEM APPROACHES NEXT
WEEKEND.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE MAIN AREA OF CLOUDS ACROSS THE AREA HAS BEEN CONFINED TO
PORTIONS OF EASTERN PENNSYLVANIA WITH A HEAVIER SNOW BAND SO FAR.
THIS IS SETTLING SOUTHEASTWARD AND NEAR THE KRDG AREA. THIS MAY
NOT EXTEND FAR ENOUGH SOUTHEASTWARD TO IMPACT KPHL, KPNE AND KILG
THEREFORE NO MENTION WAS INCLUDED AT THIS TIME. ELSEWHERE,
STRATOCUMULUS SHOULD FILL IN THROUGH THE DAY WITH PERHAPS THE
LEAST AMOUNT OF COVERAGE NEAR KMIV AND KACY. OVERALL, VFR IS
EXPECTED WITH THE EXCEPTION IF A SNOW SHOWER MOVES THROUGH. THIS
WOULD REDUCE THE LOCAL VISIBILITIES QUITE A BIT FOR A TIME WITH
SOME LOWER CEILINGS.
AS THE VERTICAL MIXING DEEPENS THROUGH THE DAY, THE WINDS ARE
EXPECTED TO INCREASE SOME MORE WITH PEAK GUSTS NEAR 40 KNOTS BY
LATER THIS AFTERNOON. THE WINDS WILL REMAIN GUSTY FOR AWHILE THIS
EVENING, ALTHOUGH THE MIXING SHOULD SHRINK WITH TIME ALLOWING THE
WIND SPEEDS OVERALL TO COME DOWN THROUGH THE NIGHT. MOST OF THE
WINDS GUSTS SHOULD BE GONE AROUND MIDNIGHT.
OUTLOOK...
VFR CONDITIONS ARE EXPECTED SUNDAY...AS HIGH PRESSURE BUILDS EAST
SOUTH OF THE AREA. WEST TO NORTHWEST WINDS COULD GUST TO 25 KNOTS
DURING THE MORNING AND EARLY AFTERNOON...THEN DIMINISH BY LATE IN
THE DAY. WITH HIGH PRESSURE IN CONTROL...VFR CONDITIONS ARE EXPECTED
SUNDAY NIGHT AND MONDAY.
A WEAK COLD FRONT WILL CROSS THE AREA MONDAY NIGHT...BUT AT THIS
POINT IT APPEARS AS THOUGH THERE WILL BE LITTLE IN THE WAY OF
SENSIBLE WEATHER...SO VFR CONDITIONS ARE EXPECTED. WEST TO NORTHWEST
WINDS COULD GUST TO 25 KNOTS FOR A TIME BEHIND THE FRONT LATE MONDAY
NIGHT AND TUESDAY MORNING.
A WARM FRONT WILL APPROACH THE AREA TUESDAY NIGHT...BUT AT THIS
DISTANCE TUESDAY NIGHT APPEARS AS THOUGH IT WILL BE VFR. OVERRUNNING
PRECIPITATION IS POSSIBLE WEDNESDAY...AND IN THE VICINITY OF THE
FRONT MVFR CONDITIONS ARE EXPECTED...WITH IFR CONDITIONS POSSIBLE.
WHILE IT IS A DISTANCE AWAY...A LOW LEVEL JET COULD RESULT IN LOW
LEVEL WIND SHEAR...AND THE JET COULD HELP FUEL SOME THUNDERSTORMS.
&&
.MARINE...
THE PRESSURE GRADIENT BETWEEN THE DEPARTING STORM AND HIGH PRESSURE
PUSHING IN FROM THE WEST IS AND WILL CONTINUE TO PRODUCE STRONG
WESTERLY WINDS TODAY. A GALE WARNING REMAINS IN EFFECT ON ALL OF
OUR WATERS UNTIL 1 AM SUNDAY. THE WINDS HAVE KICKED UP THE SEAS TO
6 TO 8 FEET ON THE OCEAN WATERS AND 2 TO 5 FEET ON DELAWARE BAY.
THIS WILL CONTINUE THROUGH THE DAY. WINDS AND SEAS WILL BEGIN TO
LOWER TONIGHT AS HIGH PRESSURE TO OUR WEST APPROACHES. ONCE THE
GALE WARNING COMES DOWN, A SMALL CRAFT ADVISORY WILL BE NEEDED
LATER TONIGHT.
THE GRADIENT COULD SUPPORT SMALL CRAFT WIND GUSTS SUNDAY MORNING...
BUT AS HIGH PRESSURE APPROACHES IN THE AFTERNOON...WINDS AND SEAS
SHOULD DROP BELOW SMALL CRAFT LEVELS. THE HIGH WILL CREST SOUTH OF
THE AREA SUNDAY NIGHT AND MONDAY...WITH WINDS AND SEAS REMAINING
BELOW SMALL CRAFT LEVELS DURING THAT TIME.
A WEAK COLD FRONT WILL CROSS THE WATERS LATE MONDAY NIGHT. AHEAD OF
THE FRONT...THE SOUTHWEST FLOW PROBABLY STAYS BELOW SMALL CRAFT
LEVELS BUT IT COULD GET CLOSE ON THE OCEAN. SEAS COULD GET CLOSE TO
5 FEET ACROSS THE NORTHERN OCEAN WATERS IN THE SOUTHWEST FETCH FOR A
TIME LATE MONDAY NIGHT.
BEHIND THE FRONT...THE LOW LEVEL PUSH COULD RESULT IN A PERIOD OF
SMALL CRAFT WEST NORTHWEST WINDS LATE MONDAY NIGHT AND TUESDAY
MORNING. HOWEVER...THE GRADIENT DROPS OFF IN THE AFTERNOON...AND
WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT LEVELS TUESDAY NIGHT
AND EARLY WEDNESDAY.
THE WIND FORECAST FOR WEDNESDAY WILL BE PROBLEMATIC. MID RANGE
MODELS ARE SHOWING A WARM FRONT APPROACHING FROM THE SOUTHWEST.
THERE IS SOME MODEL SPREAD WITH RESPECT TO JUST HOW FAR NORTH THE
FRONT GETS. IF IT REMAINS MOSTLY SOUTH OF THE WATERS WEDNESDAY...
WINDS AND SEAS COULD GET CLOSE TO SMALL CRAFT LEVELS IN THE EAST TO
SOUTHEAST FLOW.
MODELS ARE ALSO SHOWING A FAIRLY STRONG LOW LEVEL JET CROSSING THE
SOUTHERN WATERS WEDNESDAY AFTERNOON. AGAIN...DEPENDING ON THE
POSITION OF THE WARM FRONT...SOUTHERN OCEAN WATERS COULD SEE NEAR
GALE FORCE GUSTS FROM THE SOUTH AND SOUTHWEST WEDNESDAY AFTERNOON
AND EVENING AHEAD OF A STRONG COLD FRONT. CONFIDENCE IN THIS IS LOW
RIGHT NOW...GIVEN MODEL SPREAD ON THE WARM FRO
&&
.TIDES/COASTAL FLOODING...
WITH THE STRONG WESTERLY WINDS TODAY, TIDAL DEPARTURES WILL BECOME
INCREASINGLY NEGATIVE. IT NOW APPEARS THAT BLOWOUT CONDITIONS WILL
LIKELY OCCUR AROUND THE TIME OF LOW TIDE THIS AFTERNOON AND EVENING.
FOR THIS REASON, A LOW WATER ADVISORY HAS BEEN ISSUED ALONG OUR
NEW JERSEY AND DELAWARE OCEAN FRONTS FROM 2 PM TO 6 PM AND ON
DELAWARE BAY FROM 4 PM TO 9 PM. WATER LEVELS WILL REMAIN VERY LOW
WELL INTO TONIGHT AND IT REMAINS A POSSIBILITY THAT THE SUNDAY
MORNING LOW TIDE CYCLE COULD ALSO SEE BLOWOUT OR NEAR BLOWOUT
CONDITIONS. WE WILL CONTINUE TO MONITOR THE SITUATION AND ISSUE
APPROPRIATE STATEMENTS OR ADVISORIES.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR PAZ054-055-
060>062-067>071.
NJ...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR NJZ001-007>010-
012>027.
DE...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...LOW WATER ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM EST THIS
EVENING FOR ANZ450>455.
GALE WARNING UNTIL 1 AM EST SUNDAY FOR ANZ430-431-450>455.
LOW WATER ADVISORY FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS
EVENING FOR ANZ430-431.
&&
SYNOPSIS...HAYES
NEAR TERM...GORSE
SHORT TERM...RPW
LONG TERM...HAYES
AVIATION...GORSE/HAYES
MARINE...GORSE/HAYES/RPW
TIDES/COASTAL FLOODING...RPWHazardous weather outlook, Feb 25, 3:36 AM EST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 336 AM EST SAT FEB 25 2012 NJZ001-007>010-012>015-025-PAZ054-055-060>062-068-069-260845- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-COASTAL ATLANTIC-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-MONTGOMERY-BUCKS- 336 AM EST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ017>019-PAZ070-071-260845- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 336 AM EST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016-020>024-026-027-PAZ067- 260845- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- CHESTER- 336 AM EST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-260845- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 336 AM EST SAT FEB 25 2012 ...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... ...LOW WATER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LOW WATER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-260845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 336 AM EST SAT FEB 25 2012 ...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... ...LOW WATER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LOW WATER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 25, 8:35 AM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
835 AM EST SAT FEB 25 2012
PAZ060-061-068-069-251430-
BERKS PA-BUCKS PA-LEHIGH PA-MONTGOMERY PA-
835 AM EST SAT FEB 25 2012
...A BAND OF MODERATE TO HEAVY SNOW WILL AFFECT PORTIONS OF
BERKS...BUCKS...LEHIGH AND MONTGOMERY COUNTIES...
AT 832 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY SNOW ACROSS THE NORTHERN PORTIONS OF BERKS COUNTY TO
SOUTHERN LEHIGH COUNTY THEN INTO THE UPPER PORTIONS OF BUCKS AND
MONTGOMERY COUNTIES. THIS BAND IS MOVING SOUTHEASTWARD AT 30 MPH.
THE SNOW WILL RAPIDLY DROP VISIBILITIES TO A QUARTER OF A MILE.
USE CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS BAND OF SNOW AS
THE VISIBILITY WILL CHANGE RAPIDLY. THE SNOW WILL QUICKLY COAT
ESPECIALLY NON ROADWAY SURFACES, HOWEVER SOME SLIPPERY SPOTS ARE
POSSIBLE ESPECIALLY ON BRIDGES AND OVERPASSES.
LAT...LON 4052 7635 4052 7624 4058 7606 4058 7602
4063 7601 4065 7599 4069 7588 4047 7507
4020 7507 4038 7627 4046 7639 4050 7643
FORECASTER: GORSESpecial weather statement, Feb 25, 9:40 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 AM EST SAT FEB 25 2012
PAZ060-067>069-251530-
BERKS PA-BUCKS PA-CHESTER PA-MONTGOMERY PA-
940 AM EST SAT FEB 25 2012
...A BAND OF MODERATE TO HEAVY SNOW WILL CONTINUE TO AFFECT PORTIONS
OF BERKS...BUCKS...MONTGOMERY AND CHESTER COUNTIES...
AT 935 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVIER SNOW FROM BERKS, MONTGOMERY INTO BUCKS COUNTIES AND
MOVING INTO NORTHERN CHESTER COUNTY. THIS BAND IS MOVING
SOUTHEASTWARD AT 30 MPH.
THE SNOW WILL RAPIDLY DROP VISIBILITIES TO A QUARTER OF A MILE.
BASED ON SOME REPORTS, THIS BAND HAS QUICKLY PRODUCED 1 TO 2 INCHES
OF SNOW ACROSS PARTS OF LEHIGH AND BERKS COUNTIES.
USE CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS BAND OF SNOW AS
THE VISIBILITY WILL CHANGE RAPIDLY. THE SNOW WILL QUICKLY COVER
ESPECIALLY NON ROADWAY SURFACES, HOWEVER SLIPPERY SPOTS ARE POSSIBLE
ESPECIALLY ON BRIDGES AND OVERPASSES.
LAT...LON 4050 7641 4051 7638 4052 7624 4055 7615
4033 7503 3996 7553 4007 7595 4011 7595
4014 7589 4029 7613 4036 7621 4038 7626
4048 7642
FORECASTER: GORSESpecial weather statement, Feb 25, 10:35 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1035 AM EST SAT FEB 25 2012
NJZ017>019-PAZ067>071-251630-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
1035 AM EST SAT FEB 25 2012
...A BAND OF MODERATE TO HEAVY SNOW WILL AFFECT PORTIONS
OF CAMDEN...BUCKS...MONTGOMERY...PHILADELPHIA...DELAWARE...
GLOUCESTER...CHESTER AND BURLINGTON COUNTIES...
AT 1032 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE
REPORTS CONTINUED TO TRACK A BAND OF HEAVIER SNOW MOVING THROUGH THE
PHILADELPHIA METRO AREA. THIS BAND IS MOVING SOUTHEASTWARD AT 30 MPH.
THE HEAVIEST PART OF THE SNOW BAND WILL RAPIDLY DROP VISIBILITIES TO
A QUARTER OF A MILE, ALONG WITH A QUICK COATING OF SNOW OCCURRING.
USE CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS BAND OF SNOW AS
THE VISIBILITY WILL CHANGE RAPIDLY. THE SNOW WILL QUICKLY COAT NON
ROADWAY SURFACES, HOWEVER A FEW SLIPPERY SPOTS ARE POSSIBLE
ESPECIALLY ON BRIDGES AND OVERPASSES.
LAT...LON 3983 7479 3982 7480 3975 7482 3997 7581
4025 7554 4008 7469
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:31 AM EST | Low Water Advisory | PHI | 17 hr | |
| Feb 25, 4:14 PM EST | Special Weather Statement | PHI | Hunterdon, Middlesex, Morris, Somerset, Sussex, Warren | 2 hr |
| Feb 25, 8:35 AM EST | Special Weather Statement | PHI | Berks, Bucks | 55 min |
| Feb 25, 9:40 AM EST | Special Weather Statement | PHI | Berks, Bucks, Montgomery | 50 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Special Weather Statements in New Jersey, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.